Alert archive / Idaho / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 39, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jul 25, 2006, 2:30 PM MDT for Butte County, Idaho. It was in force for 45 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 25, 2006, 2:30 PM MDT (20:30 UTC)
- Expired
- Jul 25, 2006, 3:15 PM MDT
- In force
- 45 min
- Issued by
- NWS Pocatello, ID
- Area
- Counties, with a storm outline in the text
County Butte County, ID
The radar
The Pocatello radar (KSFX), 83 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 2:30 PM MDT | HAIL 0.25 | Moore, ID | PEA SIZED HAIL WITH WINDS GUSTING TO 40 MPH. |
| Jul 25, 2:30 PM MDT | HAIL 0.5 | 3 Se Moore, ID | SPOTTER REPORTED DIME SIZED HAIL |
| Jul 25, 2:42 PM MDT | HAIL 0.75 | Moore, ID | PENNY SIZED HAIL REPORTED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 8.5 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -499 J/kg
- Mixed-layer LCL
- 2519 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPIH 252030 SVRPIH IDC023-252115- /O.NEW.KPIH.SV.W.0039.060725T2030Z-060725T2115Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO ID 230 PM MDT TUE JUL 25 2006 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL BUTTE COUNTY IN EAST CENTRAL IDAHO THIS INCLUDES THE CITY OF BERENICE * UNTIL 315 PM MDT * AT 227 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 17 MILES WEST OF BERENICE...OR ABOUT 7 MILES NORTH OF ARCO...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES SOUTH OF BERENICE BY 305 PM MDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4383 11340 4365 11341 4362 11290 4384 11288 $$ BURTIS/HAZEN
2 follow-up statements
000 WWUS55 KPIH 252049 SVSPIH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 249 PM MDT TUE JUL 25 2006 IDC023-252115- /O.CON.KPIH.SV.W.0039.000000T0000Z-060725T2115Z/ BUTTE ID- 249 PM MDT TUE JUL 25 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM MDT FOR CENTRAL BUTTE COUNTY... AT 249 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 10 MILES WEST OF BERENICE...MOVING EAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... BERENICE AND 7 MILES NORTH OF HOWE BY 315 PM MDT LAT...LON 4383 11340 4365 11341 4362 11290 4384 11288 $$ BURTIS/HAZEN
000 WWUS55 KPIH 252116 SVSPIH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 316 PM MDT TUE JUL 25 2006 IDC023-252126- /O.EXP.KPIH.SV.W.0039.000000T0000Z-060725T2115Z/ BUTTE ID- 316 PM MDT TUE JUL 25 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BUTTE COUNTY EXPIRES AT 315 PM MDT... AT 316 PM MDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 4383 11340 4365 11341 4362 11290 4384 11288 $$ BURTIS/HAZEN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 4:00 AM MDT, 10 hours 30 minutes earlier.
Area forecast discussion, Jul 25, 4:00 AM MDT, 10 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 400 AM MDT TUE JUL 25 2006 .DISCUSSION...A WEAK IMPULSE WILL MOVE THROUGH THE CENTRAL ID MOUNTAINS THIS MORNING WHICH MAY TRIGGER A FEW THUNDERSTORMS. OTHERWISE...NOT MUCH IS HAPPENING ASIDE FROM PATCHY MID/HIGH LEVEL CLOUDS DRIFTING OFF OF CONVECTION FROM THE SOUTH AND WEST. THIS AFTERNOON WE SHOULD SEE ANOTHER ROUND OF WIDELY SCATTERED THUNDERSTORMS. ON MONDAY THERE WERE SEVERAL AUTOMATED SFC OBS WHICH RECORDED WIND GUSTS IN EXCESS OF 50 MPH FROM TSTMS. AIRMASS IS RELATIVELY THE SAME TODAY SO ADDED GUSTY WINDS TO THE FORECAST. COULD ALSO SEE STORMS DEVELOP OVER THE CENTRAL MTNS AND DRIFT ONTO THE SNAKE PLAIN BASED ON FLOW ALOFT. SO BEEFED UP POPS A LITTLE WHICH BRINGS AT LEAST A SLIGHT CHANCE OF THUNDER TO ALL AREAS. THE FLOW ALOFT BEGINS TO TURN MORE NORTHWESTERLY WHICH BRINGS A MUCH DRIER AIRMASS INTO CENTRAL ID ON WED BUT SHOULD BE ENOUGH RESIDUAL MOISTURE OVER THE EASTERN HIGHLANDS FOR SLIGHT CHANCE OF THUNDERSTORMS. IT LOOKS LIKE THURSDAY WILL BE RELATIVELY DRY WITH PW/S TOPPING OUT AT ABOUT A HALF INCH. BEYOND THU...FLOW TURNS BACK TOWARD THE SOUTHWEST AS TROUGH BEGINS TO DEEPEN ALONG THE WEST COAST. THIS WILL ALLOW FOR A RETURN OF MONSOONAL MOISTURE AND A MENTION OF SLIGHT CHANCE OF MAINLY MOUNTAIN THUNDERSTORMS. THERE IS SOME QUESTION AS TO THE STRENGTH OF THE TROUGH IN THE PACNW EARLY NEXT WEEK. THE GFS IS BRINGING A MUCH STRONGER SYSTEM INTO WASHINGTON WHILE THE ECMWF IS WEAKER AND HOLDS THE TROUGH FURTHER OFF THE COAST. THE GFS SOLUTION WOULD MEAN A STRONGER SOUTHWEST FLOW RESULTING IN MORE WIND AND COOLER TEMPS...WHILE THE ECMWF SOLUTION WOULD RESULT IN WARMER TEMPS AND LESS WIND. PREFER THE ECMWF AT THIS TIME SO CONTINUED WITH LOW THREAT OF MAINLY DAYTIME TSTMS AND TEMPS AT OR SLIGHTLY ABOVE NORMAL. WAW && .AVIATION...MAINLY VFR CONDITIONS ARE FORECAST. ISOLATED THUNDERSTORMS ARE POSSIBLE OVER MUCH OF EASTERN IDAHO...BECOMING SCATTERED ALONG AND INTO UTAH AND WYOMING. MVFR CONDITIONS WILL OCCUR ASSOCIATED WITH CONVECTION MAINLY ALONG TWEB ROUTES 343 AND 344...AND GUSTY OUTFLOW WINDS ARE POSSIBLE AS WELL OVER THE ENTIRE AREA. DMH && .PIH WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jul 25, 5:30 AM MDT, 9 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 530 AM MDT TUE JUL 25 2006 IDZ017>025-031-032-261200- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 530 AM MDT TUE JUL 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ISOLATED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ONCE AGAIN TODAY. THE STORMS MAY PRODUCE WIND GUSTS UP TO 50 MPH THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 2:05 PM MDT | Severe Thunderstorm Warning | PIH | Butte | 40 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.